Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


CD4 dropping, but OK, Please help!
Aug 7, 2003

Hello Doctors please help me understand, recently sero converted, Cd4 was 413/Vl500,000, I was put on Kaletra/Trizivir immedietly , after 1 week CD4 859, Vl 1400, 2 weeks later CD4 639, Vl 180 and after another 6 weeks my CD4 is 419, but the doctor says my percentage is 46 and thats what matters. I've been on these strong drugs for 8 weeks now but I am frightened because my CD4 seems to keep dropping, I know people who have had HIV for 15 years with similair CD4's and I have only had HIV 3 months, Need I worry, am I a rapid progressor, I am really depressed with these results, When I was seroconverting my doctor told me I had an extrordinary weak imune system, now after all these drugs I seem to have the same Imune system as when I was seroconverted!! Thankyou.

Response from Dr. Young

If your CD4 percentage is really 46 and is about the same across all of your blood tests, then you have little to worry about (other than having HIV and working on your adherence).. Not to be too glib, but the key questions are what is your viral load doing, and are there trends in both CD4 absolute count and CD4 percentages that suggest that something else might be going on.

Your last comment is actually reflective of the goal of initial therapy during seroconversion-- that is to keep your immune system just the way that it was before your infection; not better, not worse. Keep up the work with adherence and good luck for long-term health. BY


Previous
Death fromToxicity?
Next
research

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement